Bevacizumab-induced rash is a rarely reported complication with very few insights into its epidemiology, pathophysiology, management and relationship with therapeutic efficacy. We report a case of ruptured occipital arteriovenous malformation treated with stereotactic radiosurgery. The patient developed steroid-resistant radiosurgery-induced brain oedema. Oedema partially responded to bevacizumab, and the patient tolerated the treatment well except for skin rash. He developed multiple discrete monomorphic papulopustular lesions with intervening hyperpigmented macules after bevacizumab intravenous infusion. The patient was further treated with benzoyl peroxide gel for local application and oral doxycycline. The rash reappeared whenever bevacizumab was reintroduced to the regimen beyond 7.5 mg/kg body weight at 3 weekly intervals. After dose modification to 5 mg/kg body weight, 6 cycles were administered with no further rash and resolution of oedema. There is no need to halt bevacizumab therapy, although it can be continued at a lesser dose as it may be a dose-dependent complication.
- Drugs and medicines
- Neurology (drugs and medicines)
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors Concept and design: MT, RM. Manuscript writing: BS, AR. Editing: MT. Patient management: MT, RM, BS, AR.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.